Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 45, NWS Lubbock, TX

April 19, 2016King County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 19, 2016, 5:13 PM CDT for King County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2016, 5:13 PM CDT (22:13 UTC)
Expired
Apr 19, 2016, 5:27 PM CDT
In force
14 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

County King County, TX

The radar

The Altus AFB radar (KFDR), 127 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

185 
WUUS54 KLUB 192213
SVRLUB
TXC269-192245-
/O.NEW.KLUB.SV.W.0045.160419T2213Z-160419T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
513 PM CDT TUE APR 19 2016

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KING COUNTY IN NORTHWESTERN TEXAS...

* UNTIL 545 PM CDT

* AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
  TRUSCOTT...OR 16 MILES NORTHEAST OF GUTHRIE...MOVING EAST AT 45 MPH.

  HAZARD...GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHEASTERN KING COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY
FROM WINDOWS.

&&

LAT...LON 3359 10015 3384 10016 3384 10000 3360 9999
TIME...MOT...LOC 2212Z 258DEG 38KT 3373 10006 

HAIL...1.75IN
WIND...<50MPH
 
$$

07
1 follow-up statement
243 
WWUS54 KLUB 192227
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
527 PM CDT TUE APR 19 2016

TXC269-192236-
/O.CAN.KLUB.SV.W.0045.000000T0000Z-160419T2245Z/
KING TX-
527 PM CDT TUE APR 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KING COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LUBBOCK.

LAT...LON 3359 10015 3384 10016 3384 10000 3360 9999
TIME...MOT...LOC 2224Z 258DEG 38KT 3376 9988 

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:18 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 19, 3:18 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
318 PM CDT TUE APR 19 2016

.SHORT TERM...
PRECIP CHANCES WILL CONTINUE TO BE THE FOCUS TONIGHT AND AGAIN
WEDNESDAY. ONGOING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
BEGINNING TO MARCH EWD ACROSS THE NRN HALF OF THE FCST AREA AT A
PRETTY GOOD CLIP. THE SOURCE REGION FOR CONVECTIVE REDEVELOPMENT
THAT HAD BEEN ANCHORED IN ERN NM IS SHIFTING TO THE WRN SOUTH
PLAINS. THIS ADJUSTEMENT OCCURRING IN RESPONSE TO THE MAIN UPPER
TROUGH OVER NRN NM SHOWING EWD MOVEMENT PER WATER VAPOR IMAGERY THE
LAST COUPLE HOURS. TROUGH AXIS SHOULD SHIFT TO THE EAST OF THE FCST
AREA AROUND 06Z WITH HIGH CHANCE TO LIKELY POPS ERN HALF OF THE FCST
AREA APPROPRIATE UNTIL THEN. COULD ALSO SEE A SHIFT SWD WITH THE
CONVECTION AS OUTFLOW INTERACTS WITH LOW LEVEL MOISTURE SRN SOUTH
AND ROLLING PLAINS PER HRRR OUTPUT.

FOCUS THEN SHIFTS TO PRECIP CHANCE WEDNESDAY. APPEARS A DECENTLY
DEFINED DRYLINE WILL SHIFT INTO THE WRN ZONES DURING THE AFTN. LOW
LEVEL MOISTURE TO REMAIN IN PLACE TO ITS EAST WITH SFC DEW POINT
TEMPS UPPER 40S-LOWER 50S. NOT MUCH UPPER SUPPORT EVIDENT WITH A
SHORT WAVE TROUGH PROGGED TO SEWD THROUGH THE MEAN FLOW FROM SRN
COLORADO TWD THE PANHANDLE. WEAKLY FORCED CONVECTIVE INITIATION
POSSIBLE LATE AFTN JUST EAST OF THE DRYLINE GENERALLY ALONG I-27.

ONLY OTHER ISSUE IS CHANCE FOR FOG AROUND SUNRISE. COOL...MOIST AIR
MASS WITH UPSLOPE EASTERLY LOW LEVEL FLOW POINT TO THE POSSIBILITY.
NO CONSENUS FROM GUIDANCE ATTM. WILL KEEP MENTION OUT FOR NOW AND
LET NEXT SHIFT REEVALUATE.

.LONG TERM...
A SECONDARY COLD FRONT WILL PUSH THROUGH TOMORROW NIGHT AS A SHORT
WAVE ROTATES AROUND THE BACKSIDE OF THE MUCH LARGER UPPER LEVEL LOW
ACROSS THE MIDWEST. WITH PLENTY OF MOISTURE IN PLACE AS WELL AS LIFT
FROM THE SHORTWAVE A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL BE
HIGHLY POSSIBLE ACROSS THE EASTERN TX PANHANDLE AND ROLLING PLAINS.
WHILE SOME HEAVY RAIN WILL BE POSSIBLE AS PWATS WILL BE OVER 1 INCH
THE COMPLEX SHOULD MOVE QUICK ENOUGH TO HELP MITIGATE FLOODING
CONCERNS. WINDS WILL REMAIN OUT OF THE NORTHEAST INTO LATE THURSDAY
NIGHT WHICH WILL HELP KEEP TEMPS INTO THE LOW 70S. WINDS WILL TURN
BACK TO THE SOUTH/SOUTHEAST BY EARLY FRIDAY AFTERNOON AS A LEE TROF
DEVELOPS. THIS...IN ADDITION TO AN UPPER RIDGE MOVING OVER THE
REGION...WILL ALLOW TEMPS TO WARM BACK TO NEAR AVERAGE FRIDAY. TEMPS
WILL CONTINUE TO WARM TO SEVERAL DEGREES ABOVE AVERAGE BY SUNDAY AS
WINDS WILL CONTINUOUSLY STAY OUT OF THE SOUTH TO SOUTHWEST. THE LEE
TROF WILL PUSH SOUTHWARD STARTING LATE SUNDAY MORNING ALLOWING A
DRYLINE TO PUSH EASTWARD FROM NM. A SMALL CHANCE EXISTS FOR ISOLATED
THUNDERSTORMS ALONG THE DRYLINE...MOSTLY OVER THE ROLLING
PLAINS...SUNDAY BUT WILL BE DEPENDENT ON THE TIMING OF A PASSING
SHORTWAVE. WINDS WILL BE FAIRLY BREEZY...SPECIFICALLY ACROSS OUR
NORTHWESTERN COUNTIES...BEHIND THE DRYLINE AS THE MID TO LOWER
LEVELS DRY AND THERMAL PROFILES BECOME SUPER ADIABATIC. CONDITIONS
BEYOND LATE SUNDAY BECOME QUESTIONABLE AS MODELS BEGIN TO DIVERGE
WITH THE UPPER LEVEL PATTERN. THE ECMWF BRINGS AN UPPER LEVEL LOW
CLOSE TO THE REGION BY MONDAY AFTERNOON/EVENING WHICH WOULD ALLOW
WINDS TO KEEP BLOWING WHILE THE GFS TAKES A MORE PACIFIST ROLE BY
KEEPING FLOW MOSTLY ZONAL AND DELAYING THE APPROACH OF THE LOW UNTIL
EARLY WEDNESDAY. EITHER WAY THE FORECAST LOOKS TO REMAIN DRY.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/51
Hazardous weather outlook, Apr 19, 11:34 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1134 AM CDT TUE APR 19 2016

TXZ021>044-201645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1134 AM CDT TUE APR 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL GRADUALLY SHIFT EASTWARD
ACROSS THE SOUTH PLAINS AND FAR SOUTHWESTERN PANHANDLE TOWARD THE
ROLLING PLAINS AND FAR SOUTHEASTERN PANHANDLE THIS AFTERNOON. THE
PERSISTENT NATURE OF THIS PRECIPITATION WILL LIMIT AVAILABLE
ENERGY FOR AFTERNOON THUNDERSTORMS ON THE CAPROCK. HOWEVER...SOME
BREAKS IN CLOUD COVER ACROSS THE SOUTHERN ROLLING PLAINS THIS
AFTERNOON MAY HELP GENERATE ENOUGH INSTABILITY FOR A FEW THUNDERSTORMS
THIS AFTERNOON AND EVENING TO BECOME STRONG TO MARGINALLY SEVERE
HAIL WILL MOSTLY REMAIN SMALL BUT COULD BECOME AS LARGE AS QUARTERS.
THIS MARGINAL THREAT OF SEVERE THUNDERSTORMS WILL BE LIMITED TO
AREAS SOUTH AND EAST OF A PADUCAH TO TAHOKA LINE. IN ADDITION...
THE AMOUNT OF MOISTURE AVAILABLE WILL LEAD TO THE POTENTIAL FOR
LOCALLY HEAVY RAINFALL ACROSS THE ROLLING PLAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS MAY MOVE ACROSS THE SOUTHERN TEXAS PANHANDLE AND
ADJACENT PORTIONS OF THE SOUTH AND ROLLING PLAINS LATE WEDNESDAY
NIGHT INTO EARLY THURSDAY. THESE STORMS COULD BE STRONG...PRODUCE
SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAIN. THE THREAT FOR
THUNDERSTORMS...POTENTIAL SEVERE...MAY RETURN OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME DUE TO THE LOW
POTENTIAL FOR SEVERE WEATHER.

In the hours before

Special weather statement, Apr 19, 2:52 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
252 PM CDT TUE APR 19 2016

TXZ030-035-036-192015-
FLOYD TX-CROSBY TX-LUBBOCK TX-
252 PM CDT TUE APR 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLOYD...NORTHWESTERN
CROSBY AND NORTHEASTERN LUBBOCK COUNTIES UNTIL 315 PM CDT...

AT 251 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF PETERSBURG...OR 13 MILES EAST OF ABERNATHY...MOVING EAST
AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IDALOU...RALLS...LORENZO AND CONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3365 10169 3383 10173 3383 10156 3387 10156
      3395 10126 3368 10120
TIME...MOT...LOC 1951Z 259DEG 28KT 3376 10162

JGD
Local storm report, Apr 19, 3:05 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
305 PM CDT TUE APR 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             LOCKNEY                 34.12N 101.44W
04/19/2016  E1.00 INCH       FLOYD              TX   STORM CHASER

            FELL AT THE HOSPITAL

&&

EVENT NUMBER LUB1600073

JGD
Special weather statement, Apr 19, 3:33 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
333 PM CDT TUE APR 19 2016

TXZ030-031-036-037-192100-
DICKENS TX-FLOYD TX-CROSBY TX-MOTLEY TX-
333 PM CDT TUE APR 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MOTLEY...
SOUTHEASTERN FLOYD...NORTHEASTERN CROSBY AND NORTHWESTERN DICKENS
COUNTIES UNTIL 400 PM CDT...

AT 333 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF DOUGHERTY...OR 14 MILES NORTHEAST OF CROSBYTON...MOVING
EAST AT 40 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MATADOR...MCADOO...AFTON AND ROARING SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3371 10117 3389 10122 3404 10071 3377 10063
TIME...MOT...LOC 2033Z 256DEG 33KT 3382 10111

07

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:52 PM CDTSpecial Weather StatementLUBCrosby23 min
Apr 19, 3:33 PM CDTSpecial Weather StatementLUBMotley27 min
Apr 19, 3:46 PM CDTSevere Thunderstorm WarningLUBDickens, Motley29 min
Apr 19, 4:14 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley31 min
Apr 19, 4:44 PM CDTSevere Thunderstorm WarningLUBKing31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.